It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-24-2003, 08:14 AM   #1
Newbie
 
Join Date: Feb 2003
Location: Halifax, Canada
Posts: 2
canuck_chick HB User
Question problem during BM

Hi, for the past year or so I have been expericing problem during bowel movements. I find that my stool is awfully hard. It has a tendency to hurt a little as it is passed through the rectum and I sometimes experience bleeding that shows up on the toilet paper. I told my doctor about this and she said that I am constipated and need to drink more water. Even on days that I do drink a lot of water I may still experience some bleeding. I think I have a fissure. Does anyone know how to remedy this? Should I use polysporin or something? Thanks!

 
Old 02-24-2003, 09:50 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2001
Location: Mt. Pleasant, MI, USA
Posts: 1,291
Katie G HB UserKatie G HB User
Smile

Hi and welcome to the boards! When my husband had an anal fissure, it bled profusely during BMs. The toilet bowl was full of bright red blood, even if his movements were soft. It required surgery to correct the problem. Drink more water, and start taking fiber to help pass the stools more easily. Go see your doctor soon for further medical advice.

Good luck,
Katie G

 
Sponsors Lightbulb
   
Old 02-24-2003, 11:10 AM   #3
Inactive
 
Join Date: Dec 2002
Location: Niagara , Ontario , Canada
Posts: 1,401
Autumn Angel HB User
Post

Have you tried Docusate Sodium? It is a stool softener my doc told me to take it twice a day as I get awful constipation due to the narcotic painkillers I am on for another condition. Maybe softer stools will give the fissure time to heal. Good luck.

------------------
Cheers...Autumn
Female...42
TMJD...12 years
Anxiety/Panic Attacks (cured I hope)
Total Abdominal Hysterectomy Ovaries left intact due to endometrial bleeding after miscarriage (2002)
Hernia Repair(1998)
Apendectomy (infected) 1988
Just Dx with multiple ovarian cysts..having C-125 test done for possible malignancy.
21 year old daughter born with Mullerian Aplasia.
18 yr old daughter bulimia survivor.
Pain Management- Oxycontin 20mg twice a day..Percocet for bt. 2 mg Dilaudid at bedtime.
" Wishing all a pain free day"

 
Old 02-24-2003, 11:24 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Post

I think you need to start taking a water soluble fiber like Metamucil. Water by itself does not solve constipation ----you have to intake Fiber for your intestines to function properly.

God Bless---Harry

 
Old 02-24-2003, 03:27 PM   #5
Senior Veteran
(female)
 
Join Date: Feb 2003
Posts: 547
kat721 HB User
Post

post>>>Have you tried Docusate Sodium?<<<<

Stool softeners are sometimes necessary for other medical problems or to initally get your bowel out of crisis.
However, you really want to try to be prudent with their use because they cause their own problems.
if you really need them, use them.
It's better than having a stuck bowel crisis.
If the problem gets past the crisis stage try some plain glycerine suppositories.
The glycerine suppositories are suggested by Gastroenterologists for people with evacuation problems because they do not over stimulate the already troubled bowels.
kat

 
Old 02-24-2003, 10:54 PM   #6
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,086
mlgable HB User
Post

You need to start on the Fiber therapy and increase your fluid intake. Until the fiber really kicks in colace aka docusate sodium is fine for keeping the stool soft in consistency. You also need to be sure to sit on the toilet every day after breakfast to try to get your bowels trained into a regular habit. If you haven't had a decent BM by the third day then use a glycerin suppository. You should also consider adding prunes or prune juice to your daily diet. The bleeding is no doubt caused by your hard constipated stool and possibly from hemorrhoids. Be sure to have this checked out by the doc too.

 
Old 02-27-2003, 10:10 AM   #7
Newbie
 
Join Date: Feb 2003
Location: Halifax, Canada
Posts: 2
canuck_chick HB User
Cool

Thanks very much! I will heed your advice.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Still trying to diagnose problem dave999 Digestive Disorders 8 06-04-2012 02:31 PM
Does anyone here (women) have acne related to facial hair? Problem after Accutane,rop hmj211 Acne 1 01-13-2010 05:23 PM
Triple whammy - phimosis, sexual fantasy problem causing delayed ejaculation Divided Sexual Health - Men 6 10-07-2009 07:23 AM
My Ridiculous 6 Year Health Problem: So The Jaw Is Responsible? Jerry1985 Bell's Palsy 65 03-31-2009 02:06 PM
Periodic tip or shaft of penis pain after ejaculation, a non-STD problem, no solution IakShakkak Sexual Health - Men 0 08-23-2007 08:11 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (26), rufous57 (19), Babygirl43 (19), ladybud (16), quincy (15), sonray (15), TacomaGuy (14), sjb (13), nomorefissure (10)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!